Alert archive / Mississippi / Wind Advisories in 2024

Wind Advisory 4, NWS Jackson, MS

March 24, 2024Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana; 47 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Mar 24, 2024, 3:05 AM CDT for Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana; 47 counties in Mississippi. It took effect at Mar 25, 2024, 9:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 3:05 AM CDT (08:05 UTC)
In effect from
Mar 25, 2024, 9:00 AM CDT
Expired
Mar 26, 2024, 1:00 AM CDT
In force
16 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS74 KJAN 240805
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
305 AM CDT Sun Mar 24 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241615-
/O.NEW.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of West Ferriday, Weir, Collins, Hazlehurst,
Louisville, Raleigh, Shubuta, Forest, Rayville, Port Gibson,
Columbia, Lake Village, Jonesville, Magee, Vidalia, Jackson,
Delhi, Durant, Ridgeland, Newton, Eupora, Hamburg, Hattiesburg,
Heidelberg, Meadville, Macon, Carrollton, Lexington, Tallulah,
Vicksburg, Scooba, North Carrollton, Brookhaven, Union, Isola,
Yazoo City, Conehatta, Meridian, Morton, Stonewall, New Hebron,
Indianola, Madison, Epps, Bastrop, Oak Grove, Lumberton, Fayette,
North Crossett, Goodman, Rolling Fork, Bassfield, Taylorsville,
Wesson, Pearl, Mendenhall, Grenada, Newellton, West Hattiesburg,
Prentiss, West Point, Philadelphia, Crossett, Lake Providence,
Tchula, Mayersville, West Crossett, Laurel, Kosciusko, Ferriday,
Natchez, Bude, Bay Springs, Decatur, Vaiden, Harrisonburg, St.
Joseph, Anguilla, Ruleville, Carthage, Mount Olive, Pickens,
Brandon, Waterproof, Eudora, Belzoni, Purvis, Crystal Springs,
Greenwood, Greenville, Roxie, Mathiston, Monticello, Pearl River,
Cleveland, Canton, Columbus, Starkville, Dermott, Brooksville,
Quitman, Ackerman, Richland, De Kalb, Winona, and Winnsboro
305 AM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  western, central and eastern Mississippi.

* WHEN...From 9 AM Monday to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DC
8 follow-up statements
357 
WWUS74 KJAN 241453
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
953 AM CDT Sun Mar 24 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250000-
/O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Shubuta, Crossett, Ackerman, Belzoni,
Prentiss, Taylorsville, Jackson, Winona, Mayersville, Scooba,
Rolling Fork, Epps, Decatur, Roxie, Rayville, Indianola, Weir,
Ridgeland, Meadville, Canton, Bay Springs, Ferriday, Crystal
Springs, Magee, Brooksville, Brookhaven, Carrollton, Columbus,
Richland, Harrisonburg, Madison, Greenville, Anguilla, Isola,
West Ferriday, De Kalb, West Crossett, Newton, Vidalia,
Cleveland, Mendenhall, Monticello, Mount Olive, Goodman,
Hattiesburg, Morton, Louisville, Oak Grove, Kosciusko, Conehatta,
Greenwood, Hazlehurst, Yazoo City, Ruleville, Pearl River,
Forest, Hamburg, Natchez, Lake Providence, Tallulah, Fayette,
Quitman, Eupora, Meridian, Newellton, Tchula, Carthage, Raleigh,
Port Gibson, West Point, West Hattiesburg, Philadelphia, St.
Joseph, Macon, Waterproof, Pearl, New Hebron, North Crossett,
Laurel, Mathiston, Jonesville, Lexington, Purvis, Winnsboro,
Eudora, Delhi, Brandon, Bude, Grenada, Columbia, Vaiden, Wesson,
North Carrollton, Lake Village, Starkville, Dermott, Collins,
Bassfield, Vicksburg, Lumberton, Union, Heidelberg, Pickens,
Stonewall, Durant, and Bastrop
953 AM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT 
TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...From 9 AM Monday to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
992 
WWUS74 KJAN 241946
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
246 PM CDT Sun Mar 24 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250400-
/O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Shubuta, Crossett, Ackerman, Belzoni,
Prentiss, Taylorsville, Jackson, Winona, Mayersville, Scooba,
Rolling Fork, Epps, Decatur, Roxie, Rayville, Indianola, Weir,
Ridgeland, Meadville, Canton, Bay Springs, Ferriday, Crystal
Springs, Magee, Brooksville, Brookhaven, Carrollton, Columbus,
Richland, Harrisonburg, Madison, Greenville, Anguilla, Isola,
West Ferriday, De Kalb, West Crossett, Newton, Vidalia,
Cleveland, Mendenhall, Monticello, Mount Olive, Goodman,
Hattiesburg, Morton, Louisville, Oak Grove, Kosciusko, Conehatta,
Greenwood, Hazlehurst, Yazoo City, Ruleville, Pearl River,
Forest, Hamburg, Natchez, Lake Providence, Tallulah, Fayette,
Quitman, Eupora, Meridian, Newellton, Tchula, Carthage, Raleigh,
Port Gibson, West Point, West Hattiesburg, Philadelphia, St.
Joseph, Macon, Waterproof, Pearl, New Hebron, North Crossett,
Laurel, Mathiston, Jonesville, Lexington, Purvis, Winnsboro,
Eudora, Delhi, Brandon, Bude, Grenada, Columbia, Vaiden, Wesson,
North Carrollton, Lake Village, Starkville, Dermott, Collins,
Bassfield, Vicksburg, Lumberton, Union, Heidelberg, Pickens,
Stonewall, Durant, and Bastrop
246 PM CDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT 
TUESDAY...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...From 9 AM Monday to 4 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

22
403 
WWUS74 KJAN 250333
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1033 PM CDT Sun Mar 24 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-
/O.EXT.KJAN.WI.Y.0004.240325T1400Z-240326T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Cleveland, Madison, Ackerman, Goodman,
Harrisonburg, Hazlehurst, Mendenhall, Newton, Columbus, Macon,
Decatur, Stonewall, Belzoni, Epps, Brooksville, Lake Village, De
Kalb, Brookhaven, Conehatta, Tallulah, Pickens, Meadville, Roxie,
Collins, Vicksburg, Canton, Anguilla, West Point, Philadelphia,
Vidalia, Lumberton, North Carrollton, Bay Springs, Crystal
Springs, Bude, West Crossett, Hamburg, Oak Grove, Magee,
Ferriday, Purvis, Rolling Fork, Winnsboro, West Ferriday,
Fayette, Starkville, Kosciusko, West Hattiesburg, Rayville,
Scooba, Lake Providence, Natchez, Forest, Carrollton,
Hattiesburg, Mount Olive, Crossett, Richland, New Hebron,
Columbia, Ruleville, Monticello, Taylorsville, Ridgeland,
Jackson, Heidelberg, Isola, Mathiston, Delhi, Greenville,
Lexington, Louisville, Laurel, Port Gibson, Mayersville, Pearl
River, Vaiden, Meridian, Greenwood, Dermott, Brandon, Prentiss,
Indianola, Quitman, St. Joseph, Newellton, Bastrop, Yazoo City,
Wesson, Shubuta, Winona, Eudora, Jonesville, North Crossett,
Raleigh, Weir, Union, Pearl, Grenada, Waterproof, Tchula, Morton,
Eupora, Durant, Bassfield, and Carthage
1033 PM CDT Sun Mar 24 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 1 AM CDT 
TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  much of Mississippi.

* WHEN...From 9 AM Monday to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These strong winds will occur before a later 
  threat of severe thunderstorms develops across the area late 
  Monday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NF
395 
WWUS74 KJAN 251013
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
513 AM CDT Mon Mar 25 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251815-
/O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Richland, Roxie, Stonewall, Bude,
Monticello, Natchez, Starkville, Carrollton, Bastrop, Columbus,
Decatur, Greenwood, Eudora, Morton, Tchula, Madison, Crossett,
Epps, Mayersville, Meadville, Rolling Fork, Brookhaven, West
Point, Mendenhall, New Hebron, Bassfield, Belzoni, Bay Springs,
Newellton, Hattiesburg, Rayville, Shubuta, De Kalb, Waterproof,
Vidalia, Ruleville, West Ferriday, Grenada, Raleigh, Jackson,
Taylorsville, Lumberton, Durant, St. Joseph, Philadelphia,
Brandon, Columbia, Meridian, Kosciusko, Ackerman, West
Hattiesburg, Magee, Mount Olive, Oak Grove, Brooksville, North
Crossett, Dermott, Vaiden, Forest, Heidelberg, Carthage, Collins,
Hamburg, West Crossett, Wesson, Weir, Union, Cleveland,
Jonesville, Prentiss, Macon, Newton, Ridgeland, Winona, Pickens,
Greenville, Lake Village, Crystal Springs, Quitman, Laurel,
Isola, Anguilla, Goodman, Fayette, Lake Providence, Conehatta,
Indianola, Purvis, Canton, Hazlehurst, Harrisonburg, Pearl River,
Lexington, Winnsboro, Port Gibson, Eupora, Pearl, Vicksburg,
Tallulah, Yazoo City, Mathiston, North Carrollton, Delhi, Scooba,
Ferriday, and Louisville
513 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM 
CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, eastern, central, and west central Mississippi.

* WHEN...From 9 AM this morning to 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These strong winds will occur before a later 
  threat of severe thunderstorms develops across the area late 
  Monday afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

sas20
232 
WWUS74 KJAN 251620
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1120 AM CDT Mon Mar 25 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260030-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Conehatta, Forest, Durant, Port Gibson,
Waterproof, Indianola, Laurel, West Point, Magee, West Crossett,
Brandon, Ridgeland, Brooksville, Winnsboro, Vidalia, Greenville,
Heidelberg, Quitman, Carthage, Anguilla, Union, Columbus,
Carrollton, De Kalb, Tchula, Delhi, West Hattiesburg, Morton,
Ackerman, Purvis, Jackson, Jonesville, Mathiston, Fayette,
Pickens, Newton, Canton, Lexington, Richland, Starkville,
Ruleville, Mendenhall, North Carrollton, Eupora, Goodman, New
Hebron, Mount Olive, Bastrop, St. Joseph, Hazlehurst,
Taylorsville, Meadville, Pearl, Lake Village, Kosciusko,
Newellton, Macon, Isola, Crystal Springs, Ferriday, Pearl River,
Roxie, Crossett, Bay Springs, Prentiss, Weir, Yazoo City,
Harrisonburg, Hamburg, Natchez, Cleveland, Collins, Bude,
Meridian, Decatur, Mayersville, Winona, Bassfield, West Ferriday,
Stonewall, North Crossett, Epps, Raleigh, Dermott, Louisville,
Scooba, Philadelphia, Wesson, Columbia, Eudora, Belzoni, Shubuta,
Grenada, Rolling Fork, Lumberton, Lake Providence, Vaiden,
Brookhaven, Tallulah, Greenwood, Oak Grove, Hattiesburg,
Rayville, Madison, Vicksburg, and Monticello
1120 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EC
399 
WWUS74 KJAN 252030
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
330 PM CDT Mon Mar 25 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260430-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Conehatta, Forest, Durant, Port Gibson,
Waterproof, Indianola, Laurel, West Point, Magee, West Crossett,
Brandon, Ridgeland, Brooksville, Winnsboro, Vidalia, Greenville,
Heidelberg, Quitman, Carthage, Anguilla, Union, Columbus,
Carrollton, De Kalb, Tchula, Delhi, West Hattiesburg, Morton,
Ackerman, Purvis, Jackson, Jonesville, Mathiston, Fayette,
Pickens, Newton, Canton, Lexington, Richland, Starkville,
Ruleville, Mendenhall, North Carrollton, Eupora, Goodman, New
Hebron, Mount Olive, Bastrop, St. Joseph, Hazlehurst,
Taylorsville, Meadville, Pearl, Lake Village, Kosciusko,
Newellton, Macon, Isola, Crystal Springs, Ferriday, Pearl River,
Roxie, Crossett, Bay Springs, Prentiss, Weir, Yazoo City,
Harrisonburg, Hamburg, Natchez, Cleveland, Collins, Bude,
Meridian, Decatur, Mayersville, Winona, Bassfield, West Ferriday,
Stonewall, North Crossett, Epps, Raleigh, Dermott, Louisville,
Scooba, Philadelphia, Wesson, Columbia, Eudora, Belzoni, Shubuta,
Grenada, Rolling Fork, Lumberton, Lake Providence, Vaiden,
Brookhaven, Tallulah, Greenwood, Oak Grove, Hattiesburg,
Rayville, Madison, Vicksburg, and Monticello
330 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and 
  central, east central, north central, northeast, northwest, south 
  central, southeast, southwest, and west central Mississippi.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EC
358 
WWUS74 KJAN 260145
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
845 PM CDT Mon Mar 25 2024

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-047-
260245-
/O.CAN.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren-
Including the cities of Lake Village, Winnsboro, Waterproof, Oak
Grove, Isola, Lake Providence, Vidalia, Bastrop, St. Joseph,
Ruleville, Belzoni, Anguilla, Dermott, Eudora, Jonesville,
Newellton, North Crossett, Tallulah, Mayersville, Crossett,
Ferriday, Epps, Vicksburg, Harrisonburg, Rolling Fork, West
Crossett, Indianola, Cleveland, West Ferriday, Greenville,
Hamburg, Delhi, and Rayville
845 PM CDT Mon Mar 25 2024

...WIND ADVISORY IS CANCELLED...

$$

MSZ025>033-036>039-042>046-048>066-072>074-260600-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
Including the cities of Stonewall, Madison, Brandon,
Taylorsville, Prentiss, Columbia, Bay Springs, Bude, Collins,
Tchula, Mathiston, Brooksville, Richland, Newton, Quitman, West
Hattiesburg, Decatur, Monticello, Roxie, Goodman, Meadville, New
Hebron, Weir, Carrollton, Raleigh, Columbus, Grenada, Macon,
Mendenhall, Brookhaven, Hattiesburg, Mount Olive, Forest, De
Kalb, Ridgeland, West Point, Eupora, Union, Meridian, Hazlehurst,
Wesson, Lexington, Louisville, Carthage, Jackson, Magee, Durant,
Scooba, Crystal Springs, Purvis, North Carrollton, Philadelphia,
Canton, Heidelberg, Kosciusko, Greenwood, Starkville, Winona,
Yazoo City, Vaiden, Laurel, Pearl River, Morton, Lumberton,
Shubuta, Fayette, Pickens, Natchez, Conehatta, Ackerman,
Bassfield, Pearl, and Port Gibson
845 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Portions of central and southern Mississippi.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Additional strong winds are possible as a 
  line of thunderstorms moves east across the area through late 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NF
154 
WWUS74 KJAN 260321
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1021 PM CDT Mon Mar 25 2024

MSZ025>028-036-042-053-059-060-260430-
/O.CAN.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Leflore-Grenada-Carroll-Montgomery-Holmes-Yazoo-Claiborne-
Jefferson-Adams-
Including the cities of Goodman, Yazoo City, Vaiden, Lexington,
Carrollton, Port Gibson, Grenada, Fayette, Pickens, Durant,
Natchez, North Carrollton, Tchula, Greenwood, and Winona
1021 PM CDT Mon Mar 25 2024

...WIND ADVISORY IS CANCELLED...

$$

MSZ029>033-037>039-043>046-048>052-054>058-061>066-072>074-260600-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
Including the cities of Stonewall, Madison, Brandon,
Taylorsville, Prentiss, Columbia, Bay Springs, Bude, Collins,
Richland, Mathiston, Brooksville, Newton, Quitman, West
Hattiesburg, Decatur, Monticello, Roxie, Meadville, New Hebron,
Weir, Raleigh, Columbus, Macon, Mendenhall, Brookhaven,
Hattiesburg, Mount Olive, Forest, De Kalb, Ridgeland, Eupora,
West Point, Union, Meridian, Hazlehurst, Wesson, Louisville,
Carthage, Jackson, Magee, Scooba, Purvis, Crystal Springs,
Philadelphia, Canton, Heidelberg, Kosciusko, Starkville, Laurel,
Pearl River, Morton, Lumberton, Shubuta, Conehatta, Ackerman,
Bassfield, and Pearl
1021 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Portions of central and eastern Mississippi.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:52 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 24, 12:52 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1252 AM CDT Sun Mar 24 2024

...New AVIATION...

.DISCUSSION...
Issued at 220 PM CDT Sat Mar 23 2024

Tonight and Sunday: Continued dry and cooler than normal through the
period. Mid afternoon surface analysis had a 1030mb high centered
over the northern Great Lakes region ridging south just west of our
CWA. This surface high and associated ridge will continue shifting
east through Sunday. By Sunday afternoon the surface ridge will be
oriented such that return flow will be back across our CWA. This
return flow will combine with mid level shortwave ridging and help
temperatures top out several degrees warmer than this afternoon. In
the wake of the cold front and with the surface ridge across our CWA
tonight, temperatures will bottom out well below normal from the
upper 30s northeast to the lower 40s elsewhere. Considering the
temperatures and a light north to northeast wind tonight,
significant frost development is not anticipated. /22/

Sunday night through Friday night: The primary focus in the longer
range portion of the forecast will be on the potential severe
weather event for late Monday into Monday night with additional
concerns for strong gradient winds and heavy rainfall.

For Monday through Monday night - a strong shortwave trough will
approach from the west as ridging remains locked in along the east
coast. An intensifying low level jet combined with surface pressure
falls and a tightening pressure gradient along with decreasing
boundary layer stability will likely combine to mix down strong
surface wind gusts as we go through the day Monday, and expect these
winds to continue Monday night.

Increasing ascent associated with the initial mid level perturbation
Monday will combine with strong deep layer shear to quickly initiate
and organize deep convection to our west, and a QLCS with damaging
wind/tornado potential is likely to move into western portions of
our area just prior to evening. The system may slow down and even re-
organize some as another perturbation upstream begins to approach
and backs the low-mid level flow, but it should eventually cross the
entire area overnight, with the severe threat picking up over
southeast portions of the area late Mon night/early Tue morning.
While instability is not forecast to be impressive, the strong
ascent and shear will make for at least a high cape/low shear type
severe weather event. It is possible that some portions of the
current severe weather outlook will be increased to an "enhanced"
risk as we get closer, so stay tuned for updates.

In addition, a intense rainfall rates are expected to accompany the
convective system, but the progressive nature should keep impacts
limited to localized flash flooding and minor river flooding. We
will continue to monitor for a mention of flooding and include in
the hazard graphics as confidence increases.

Looking ahead to the mid/latter portions of the week and into the
next weekend - cooler continental air will follow the cold front for
mid week bringing dry weather and cooler than normal temperatures.
Then expect a longwave ridge to build and persist over the central
CONUS as we go into late week and next weekend. This should bring
additional dry weather for the most part with warming temperatures.
/EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Sun Mar 24 2024

VFR conditions will prevail through the TAF period, with winds
generally southerly. Winds will increase through the afternoon
with gusts as high as 20 kts. /86/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  57  73  58 /   0   0  30 100
Meridian      71  53  70  57 /   0   0  10  90
Vicksburg     69  57  77  56 /   0   0  60  90
Hattiesburg   72  57  74  61 /   0   0  10  80
Natchez       70  59  78  56 /   0   0  60  90
Greenville    64  56  71  53 /   0   0  70  90
Greenwood     68  56  70  55 /   0   0  40 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/EC/LP

Nearby

Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.